Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 21, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 28, 2014, 12:12 PM CST for 7 counties in North Dakota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 12:12 PM CST (18:12 UTC)
- Expired
- Feb 28, 2014, 2:54 PM CST
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, Mountrail County, ND, Renville County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 96 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS43 KBIS 281812 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1212 PM CST FRI FEB 28 2014 ...DANGEROUS WIND CHILLS CONTINUE THIS AFTERNOON... TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO...AND A WESTERLY WIND GUSTING AROUND 35 MPH...WILL RESULT IN WIND CHILLS TO 35 BELOW ZERO. FROST BITE TO EXPOSED SKIN OCCURS IN LESS THAN 30 MINUTES AT THESE TEMPERATURES. BE SURE TO COVER ALL EXPOSED SKIN. IF TRAVELING...HAVE THE APPROPRIATE CLOTHES FOR THE COLD SHOULD YOU BECOME STRANDED. NDZ001>004-009>012-282200- /O.EXP.KBIS.WC.Y.0020.000000T0000Z-140228T1800Z/ /O.NEW.KBIS.WC.Y.0021.140228T1812Z-140228T2200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER 1212 PM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WIND CHILL VALUES...TO 35 BELOW ZERO. * OTHER IMPACTS...FROSTBITE IN LESS THAN 30 MINUTES. HYPOTHERMIA FROM PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
2 follow-up statements
083 WWUS43 KBIS 282049 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 249 PM CST FRI FEB 28 2014 ...DANGEROUS WIND CHILLS CONTINUE... FRIGID ARCTIC AIR WILL REMAIN OVER NORTHERN PLAINS THIS WEEKEND. WIND CHILLS OF 30 TO 50 BELOW ZERO CAN BE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT THROUGH SUNDAY MORNING. THE LOWEST WIND CHILLS WILL BE ALONG AND NORTH OF HIGHWAY 2...AND INTO THE NORTHERN JAMES RIVER VALLEY. A WIND CHILL WARNING IS IN EFFECT FOR THESE AREAS THROUGH SUNDAY MORNING. THIS INCLUDES WILLISTON...CROSBY...MINOT...RUGBY AND BOTTINEAU. A WIND CHILL ADVISORY IS IN EFFECT FOR THE REST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY MORNING. THE WIND CHILL ADVISORY INCLUDES THE CITIES OF DICKINSON...HETTINGER...MANDAN...BISMARCK...JAMESTOWN AND OAKES. FROST BITE TO EXPOSED SKIN OCCURS IN A MATTER OF MINUTES AT THESE TEMPERATURES. BE SURE TO COVER ALL EXPOSED SKIN. IF TRAVELING... HAVE THE APPROPRIATE CLOTHES FOR THE COLD SHOULD YOU BECOME STRANDED. NDZ001>004-009>012-010500- /O.UPG.KBIS.WC.Y.0021.000000T0000Z-140228T2200Z/ /O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER 249 PM CST FRI FEB 28 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...TO 50 BELOW ZERO. * OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA FROM PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ005-013-021>023-025-037-010500- /O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/ ROLETTE-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN- INCLUDING THE CITIES OF...ROLLA...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...JAMESTOWN 249 PM CST FRI FEB 28 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. * WIND CHILL VALUES...TO 50 BELOW ZERO. * OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA FROM PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>020-031>036-040>048-050-051-010500- /O.NEW.KBIS.WC.Y.0022.140228T2100Z-140302T1900Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 249 PM CST FRI FEB 28 2014 /149 PM MST FRI FEB 28 2014/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO * OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA FROM PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
089 WWUS43 KBIS 282055 CCA WSWBIS URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 254 PM CST FRI FEB 28 2014 ...DANGEROUS WIND CHILLS CONTINUE... .FRIGID ARCTIC AIR WILL REMAIN OVER NORTHERN PLAINS THIS WEEKEND. WIND CHILLS OF 30 TO 50 BELOW ZERO CAN BE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT THROUGH SUNDAY MORNING. THE LOWEST WIND CHILLS WILL BE ALONG AND NORTH OF HIGHWAY 2...AND INTO THE NORTHERN JAMES RIVER VALLEY. A WIND CHILL WARNING IS IN EFFECT FOR THESE AREAS THROUGH SUNDAY MORNING. THIS INCLUDES WILLISTON...CROSBY...MINOT...RUGBY AND BOTTINEAU. A WIND CHILL ADVISORY IS IN EFFECT FOR THE REST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY MORNING. THE WIND CHILL ADVISORY INCLUDES THE CITIES OF DICKINSON...HETTINGER...MANDAN...BISMARCK...JAMESTOWN AND OAKES. FROST BITE TO EXPOSED SKIN OCCURS IN A MATTER OF MINUTES AT THESE TEMPERATURES. BE SURE TO COVER ALL EXPOSED SKIN. IF TRAVELING... HAVE THE APPROPRIATE CLOTHES FOR THE COLD SHOULD YOU BECOME STRANDED. NDZ001>004-009>012-010515- /O.UPG.KBIS.WC.Y.0021.000000T0000Z-140228T2200Z/ /O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER 254 PM CST FRI FEB 28 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...TO 50 BELOW ZERO. * OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA FROM PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ005-013-021>023-025-037-010515- /O.NEW.KBIS.WC.W.0004.140228T2100Z-140302T1900Z/ ROLETTE-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-STUTSMAN- INCLUDING THE CITIES OF...ROLLA...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...JAMESTOWN 254 PM CST FRI FEB 28 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST SUNDAY. * WIND CHILL VALUES...TO 50 BELOW ZERO. * OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA FROM PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>020-031>036-040>048-050-051-010515- /O.NEW.KBIS.WC.Y.0022.140228T2100Z-140302T1900Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 254 PM CST FRI FEB 28 2014 /154 PM MST FRI FEB 28 2014/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ SUNDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO * OTHER IMPACTS...FROSTBITE IN LESS THAN 15 MINUTES. HYPOTHERMIA FROM PROLONGED EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 12:09 PM CST, 3 minutes earlier.
Area forecast discussion, Feb 28, 12:09 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1209 PM CST FRI FEB 28 2014 .UPDATE... ISSUED AT 1209 PM CST FRI FEB 28 2014 COLD FRONT HAS MOVED THROUGH ALL BUT THE FAR SOUTHEAST CORNER OF THE FORECAST AREA. WINDS ARE STILL GUSTING UP TO 40 MPH AT TIMES ACROSS THE ADVISORY AREA THUS WILL EXTEND THE ENTIRE ADVISORY UNTIL 4 PM CST. THE STRONG WINDS ARE ALSO CAUSING WIND CHI LS TO AROUND 30 BELOW ACROSS THE WIND CHILL ADVISORY AREA IN THE NORTH SO WILL ALSO EXTEND THIS THROUGH 4 PM CST. REPORT FROM TV MET TRAVELING ALONG INTERSTATE 94 BETWEEN BISMARCK AND JAMESTOWN INDICATED AREAS OF LOW VISIBILITY IN BLOWING SNOW. WILL ISSUE A SPS AND ALSO ADD A MENTION OF BLOWING SNOW WITH THE UPCOMING UPDATED NPW. UTILIZED A BLEND OF THE CONSSHORT/BCCONSHORT TO UPDATE TEMPERATURES THIS AFTERNOON. BCCONSSHORT IS NOT PICKING UP ON THE EXTENT OF COLD ADVECTION EARLY THIS AFTERNOON ACROSS THE NORTH AND THUS NOT LOW ENOUGH FOR HOURLY TEMPERATURES. UPDATED PRODUCTS WILL BE SENT SHORTLY. UPDATE ISSUED AT 1010 AM CST FRI FEB 28 2014 STRONG NORTHWEST FLOW CONTINUES OVER ALL BUT THE FAR SOUTHEAST CWA. NO CHANGES TO CURRENT WIND ADVISORY AND WIND CHILL ADVISORY. WILL LOWER POPS A BIT IN THE FAR SOUTHWEST THROUGH THE DAY TODAY...OTHERWISE NO SIGNIFICANT CHANGES TO THE GOING FORECAST. UPDATE ISSUED AT 652 AM CST FRI FEB 28 2014 SENT OUT A QUICK UPDATE TO HOIST A WIND ADVISORY FOR SOUTHWESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. WINDS BEHIND A COLD FRONT MOVING ACROSS THE REGION HAVE INCREASED TO AROUND 30 MPH...WITH 45 MPH GUSTS. WINDS THIS STRONG SHOULD ONLY LAST ABOUT 3 HOURS...THEN DIMINISH BY THIS AFTERNOON. THE REMAINING FORECAST ELEMENTS ARE IN GOOD SHAPE. THE UPDATED PRODUCTS HAVE BEEN SENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 313 AM CST FRI FEB 28 2014 THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS TEMPERATURE AND WIND CHILL TRENDS TODAY. IN THE NEAR TERM...A COLD FRONT ACCOMPANIED BY A STRONG NORTHWEST WIND IS MOVING INTO WESTERN NORTH DAKOTA EARLY THIS MORNING. WINDS ARE GUSTING OVER 30 MPH AHEAD OF A 6-7 MB 3 HOUR PRESSURE RISE BUBBLE. BASED ON UPSTREAM OBSERVATIONS AND BUFR FORECAST SOUNDINGS...WIND ADVISORY CRITERIA (30 MPH SUSTAINED) SHOULD REMAIN ISOLATED AND BRIEF SO WILL NOT ISSUE ADDITIONAL HEADLINES. TEMPERATURES AND RESULTING WIND CHILLS ARE RATHER CHALLENGING TODAY...AS THE TEMP AT 13Z WILL LIKELY BE THE HIGH FOR THE DAY ACROSS THE WEST. ACROSS THE CENTRAL AND EASTERN COUNTIES...AM EXPECTING MORNING HIGHS FOLLOWED BY FALLING AFTERNOON TEMPS. STILL COUNTING ON ENOUGH COLD AIR ADVECTION THIS MORNING...IN COMBINATION WITH THE STRONG WIND TO PRODUCE SUB-ADVISORY WIND CHILLS IN THE NORTH...AND WILL LEAVE CURRENT WIND CHILL ADVISORY UNCHANGED. SOME LIGHT SNOW IS POSSIBLE THROUGH THE DAY IN THE FAR SOUTHWEST...WITH BETTER CHANCES FOR ACCUMULATIONS AROUND AN INCH TONIGHT. WIND CHILL ADVISORIES AND/OR WARNINGS WILL LIKELY BE NEEDED AGAIN TONIGHT...WITH WIND CHILLS FORECAST TO 45 BELOW ZERO IN THE FAR NORTH THROUGH 12Z SATURDAY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 313 AM CST FRI FEB 28 2014 ARCTIC AIR ENTRENCHED ACROSS THE NORTHERN PLAINS WILL KEEP TEMPERATURES BELOW ZERO ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY/SATURDAY NIGHT. WIND CHILL READINGS OF 45 BELOW WILL BE COMMON OVER NORTHERN NORTH DAKOTA...WITH WIND CHILLS OF 35 BELOW OVER SOUTHERN NORTH DAKOTA DURING THE SAME PERIOD. SNOW CHANCES SHOULD REMAIN CONFINED OVER SOUTHWESTERN NORTH DAKOTA SATURDAY. SURFACE HIGH PRESSURE WILL THEN SHIFT EAST OF THE REGION GENERATING WEAK WARM AIR ADVECTION (RELATIVE TERM) ACROSS THE STATE. DRY CONDITIONS ARE FORECAST STATEWIDE SUNDAY WITH HIGHS GENERALLY AROUND ZERO. QUASI-ZONAL FLOW ALOFT IS PROGGED TO DEVELOP OVER THE NORTHERN PLAINS NEXT WORK WEEK. SHORTWAVES IN THE PROGRESSIVE FLOW ALOFT SHOULD LEAD TO A RELATIVELY ACTIVE PERIOD...WITH SNOW CHANCES FORECAST FOR EACH DAY MONDAY-THURSDAY. NO ONE DAY IS FAVORED OVER ANOTHER FOR A HIGH IMPACT SNOW EVENT. AS A RESULT...KEPT SNOW CHANCES LOW AND SNOW AMOUNTS LIGHT. ON A POSITIVE NOTE...THE QUASI-ZONAL FLOW ALOFT WILL MODERATE THE ARCTIC AIRMASS AND WILL LEAD TO A WARMING TREND THROUGH THE END OF THE PERIOD. THE RAW ECMWF AND GFS MODEL PROGS HIGHS POSSIBLY IN THE LOW 30S ALONG AND SOUTH OF I-94 BY THURSDAY. HOWEVER...GIVEN THE UNCERTAINTY REGARDING A DAY 7 FORECAST...CONTINUED WITH THE BLENDED APPROACH WHICH GIVES HIGHS FROM THE TEENS NORTH TO LOWER 20S SOUTH ON THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1209 PM CST FRI FEB 28 2014 VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD AT KISN. PERIODS OF MVFR CEILINGS AT KDIK...KBIS KMOT AND KJMS 18-24 UTC TODAY BEFORE LOWER LAYERS CLEAR...THEN VFR THROUGH THE REST OF THE PERIOD. HOWEVER WITH SUCH A COLD ARCTIC AIRMASS...CANNOT RULE OUT SOME THIN STRATUS REPORTING AS A BROKEN LAYER. STRONG NORTHWEST FLOW WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON FROM NORTHWEST TO SOUTHEAST. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR NDZ011-012-019>023-025-033>037-040>048-050-051. WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ001>004- 009>012. && UPDATE...TWH SHORT TERM...RP KINNEY LONG TERM...TM AVIATION...TWH
Hazardous weather outlook, Feb 28, 6:47 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 647 AM CST FRI FEB 28 2014 NDZ001>004-009>012-011300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- 647 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY CONTINUES UNTIL NOON CST. A WIND ADVISORY IS ALSO IN EFFECT FOR WARD AND MCHENRY COUNTIES. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. DANGEROUS WIND CHILLS TO 45 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ019>023-025-033>037-040>048-050-051-011300- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 647 AM CST FRI FEB 28 2014 /547 AM MST FRI FEB 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS MORNING. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031-032-011300- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS- 647 AM CST FRI FEB 28 2014 /547 AM MST FRI FEB 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-011300- ROLETTE-PIERCE- 647 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS TO 45 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TM
In the hours before
Special weather statement, Feb 28, 11:30 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1130 AM CST FRI FEB 28 2014 NDZ005-013-023-025-036-037-047-048-050-051-282100- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 1130 AM CST FRI FEB 28 2014 ...BLOWING SNOW WILL CAUSE HAZARDOUS TRAVEL... STRONG NORTHWEST WINDS UP TO 30 MPH WITH GUSTS NEAR 45 MPH WILL CAUSE AREAS OF BLOWING SNOW THROUGH EARLY THIS AFTERNOON. IN LOCALIZED AREAS VISIBILITY MAY BE LESS THAN A MILE. USE EXTRA CAUTION IF TRAVELING TODAY...AND REMEMBER TO PACK A WINTER SURVIVAL KIT. MM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:41 AM CST | Wind Advisory | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 14 more | 8 hr |
| Feb 28, 2:49 PM CST | Wind Chill Warning | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more | 46 hr |
| Feb 28, 2:49 PM CST | Wind Chill Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 13 more | 46 hr |
Nearby
Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.